Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 144, NWS Omaha, NE

May 24, 20124 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 24, 2012, 5:40 PM CDT for 4 counties in Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2012, 5:40 PM CDT (22:40 UTC)
Expired
May 24, 2012, 6:15 PM CDT
In force
35 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Colfax County, NE, Madison County, NE, Platte County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-551 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WUUS53 KOAX 242240
SVROAX
NEC037-119-141-167-242315-
/O.NEW.KOAX.SV.W.0144.120524T2240Z-120524T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
540 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLFAX COUNTY IN NORTHEAST NEBRASKA...
  EXTREME SOUTHEASTERN MADISON COUNTY IN NORTHEAST NEBRASKA...
  EXTREME NORTHEASTERN PLATTE COUNTY IN NORTHEAST NEBRASKA...
  EXTREME SOUTH CENTRAL STANTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 615 PM CDT

* AT 536 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINDSAY...OR 21 
  MILES SOUTHWEST OF NORFOLK...AND MOVING EAST AT 30 MPH.  

* LOCATIONS IMPACTED INCLUDE...
  CLARKSON...LEIGH AND CRESTON. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 133 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH 
AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4181 9765 4180 9708 4165 9707 4171 9766
TIME...MOT...LOC 2236Z 269DEG 25KT 4175 9760 
WIND...HAIL 60MPH 1.00IN

$$

DEE
4 follow-up statements
646 
WWUS53 KOAX 242245
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
545 PM CDT THU MAY 24 2012

NEC037-119-141-167-242315-
/O.CON.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/
COLFAX NE-PLATTE NE-MADISON NE-STANTON NE-
545 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM 
CDT FOR NORTHWESTERN COLFAX...EXTREME NORTHEASTERN PLATTE...
EXTREME SOUTHEASTERN MADISON AND EXTREME SOUTH CENTRAL STANTON 
COUNTIES...

AT 543 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF LINDSAY...
OR 22 MILES NORTHWEST OF COLUMBUS...MOVING EAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
CLARKSON...LEIGH AND CRESTON. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 133 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS 
A BATHROOM OR CLOSET.

&&

LAT...LON 4178 9759 4180 9708 4165 9707 4170 9757
TIME...MOT...LOC 2243Z 269DEG 27KT 4173 9755 
WIND...HAIL 60MPH 1.00IN

$$

DEE
670 
WWUS53 KOAX 242252
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
552 PM CDT THU MAY 24 2012

NEC037-119-141-167-242315-
/O.CON.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/
COLFAX NE-PLATTE NE-MADISON NE-STANTON NE-
552 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM 
CDT FOR NORTHWESTERN COLFAX...EXTREME NORTHEASTERN PLATTE...
EXTREME SOUTHEASTERN MADISON AND EXTREME SOUTH CENTRAL STANTON 
COUNTIES...

AT 550 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRESTON...OR 21 
MILES NORTH OF COLUMBUS...MOVING EAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
CLARKSON...LEIGH AND CRESTON. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 133 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS 
A BATHROOM OR CLOSET.

&&

LAT...LON 4178 9746 4180 9708 4165 9707 4169 9750
TIME...MOT...LOC 2250Z 269DEG 27KT 4173 9747 
WIND...HAIL 60MPH 1.00IN

$$

DEE
238 
WWUS53 KOAX 242303
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
603 PM CDT THU MAY 24 2012

NEC119-242325-
/O.CAN.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/
MADISON NE-
603 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN 
MADISON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4175 9741 4175 9737 4177 9737 4180 9708
      4165 9707 4171 9745
TIME...MOT...LOC 2300Z 269DEG 25KT 4173 9740 

$$

NEC037-141-167-242315-
/O.CON.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/
COLFAX NE-PLATTE NE-STANTON NE-
603 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM 
CDT FOR NORTHWESTERN COLFAX...EXTREME NORTHEASTERN PLATTE AND 
EXTREME SOUTH CENTRAL STANTON COUNTIES...

AT 557 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRESTON...OR 20 
MILES NORTH OF COLUMBUS...MOVING EAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
CLARKSON...LEIGH AND CRESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING ALSO REMAINS IN EFFECT FOR PART OF THE AREA 
UNTIL 630 PM.  PEOPLE NEAR AND EAST OF CRESTON SHOULD TAKE COVER 
NOW IN A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS 
A BATHROOM OR CLOSET.

&&

LAT...LON 4175 9741 4175 9737 4177 9737 4180 9708
      4165 9707 4171 9745
TIME...MOT...LOC 2257Z 269DEG 25KT 4173 9740 
WIND...HAIL 60MPH 1.00IN

$$

CHERMOK
611 
WWUS53 KOAX 242319
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
619 PM CDT THU MAY 24 2012

NEC037-167-141-242325-
/O.EXP.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/
COLFAX NE-PLATTE NE-STANTON NE-
619 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLFAX...
EXTREME NORTHEASTERN PLATTE AND EXTREME SOUTH CENTRAL STANTON 
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  
HOWEVER PEA SIZE HAIL AND WIND GUSTS TO 35 MPH ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 4175 9741 4175 9737 4177 9737 4180 9708
      4165 9707 4171 9745
TIME...MOT...LOC 2318Z 269DEG 25KT 4173 9740 

$$

CHERMOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 24, 3:15 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CDT THU MAY 24 2012

.DISCUSSION...

TONIGHT...AFTERNOON SATELLITE IMAGERY SHOWED SEMI-COMPACT
CIRCULATION CENTER MOVING ALONG NCNTRL NEBR/SRN SD BORDER DRIVING
SMALL CONVECTIVE CLUSTERS INTO SAND HILLS AS OF 19Z. SHORT RANGE
HIGH RESOLUTION MODEL KEPT ACTIVITY GOING THROUGH EARLY EVENING
AND PUSHES IT TOWARD AND E OF MO RIVER BEFORE WEAKENING. ALTHOUGH
ACTIVITY COULD WEAKEN BY OR SHORTLY AFTER 00Z...DID INCLUDE SOME
MENTION NRN 2/3RDS THROUGH MID EVENING. AFTER THAT WOULD EXPECT
SOME DECREASE IN CLOUDINESS REST OF THE NIGHT AND A BLEND OF
COOLER NAM MILDER GFS WAS USED FOR MIN TEMPS. IF SKIES WOULD CLEAR
SUBSTANTIALLY...SOME FOG COULD FORM. NONE WAS MENTIONED JUST YET
HOWEVER.

FOR FRIDAY AND FRIDAY NIGHT. COMBINATION OF EJECTING WEAKER
ENERGY TOWARD GREAT LAKES AND STRONGER UPPER ENERGY DIGGING DOWN
WEST COAST WILL BE INCREASING UPPER HEIGHTS ACROSS PLAINS.
QUESTION THEN BECOMES WILL FORCING FROM RESULTING WARM ADVECTION
BE ABLE TO OVERCOME INCREASING CAPPING FROM BUILDING RIDGE WITH
RESPECT TO CONVECTION COVERAGE AND STRENGTH. ALSO WITH LOWER LEVEL
COOL TRAPPED BELOW THIS INCREASING INSTABILITY/WARMTH ALOFT...HOW
QUICKLY OR HOW MUCH WILL TEMPERATURES RECOVER IN COOL ENERLY
FLOW. THINK TEMPERATURES WILL BE A STRUGGLE TO REACH WARMER MAV
OUTSIDE OF FAR SOUTHERN ZONES...BUT FEEL MET MAY HAVE OVER-
CORRECTED. THUS MADE LITTLE CHANGES FROM PRIOR FORECAST...CLOSE TO
A GFS/NAM MOS BLEND MOST AREAS. ALSO FEEL ELEVATED INSTABILITY
MAY OVERSPREAD AREA A LITTLE FASTER THAN CAP WILL. THUS
REINTRODUCED SMALL POPS FAR SW LATE TONIGHT AND INCREASED THEM S
TO N ON FRIDAY. SREF SUGGESTS SOME SEVERE RISK EXISTS FRIDAY INTO
FRIDAY EVENING...MAINLY HAIL.

WILL LEAN MORE TOWARD 12Z GFS/ECMWF FOR SATURDAY WITH WARM FRONT
LIFTING NORTH ACROSS MUCH OF IF NOT ALL OF THE FORECAST AREA. 12Z
NAM WAS A LITTLE DISCONCERTING AS IT DEVELOPED A WEAK SURFACE
WAVE INTO SERN NEBRASKA RESTRICTING MIXING ACROSS PART OF THE NWRN
ZONES AND KEEPING SURFACE TEMPS IN 70S. THUS IT APPEARS NOT A
TOTAL LOCK FOR WARMING EVERYWHERE AT THIS POINT. MADE LITTLE
CHANGES IN KEEPING SOME SMALL POPS IN SATURDAY AND SATURDAY
NIGHT...ESPECIALLY NORTH...BUT COULD SEE PRECIP CHANCE BEING
REMOVED IN FUTURE FORECASTS UNTIL STRONGER TROUGH AND APPROACHING
FRONT PUSH TOWARD ERN NEBR SUNDAY AFTERNOON.

DECENT THUNDERSTORM CHANCES IN ORDER THEN SUNDAY AFTERNOON INTO
SUNDAY NIGHT WITH AN INCREASED SEVERE RISK. STILL LOOKS LIKE ANY
ACTIVITY SHOULD PUSH EAST OF THE REGION MEMORIAL DAY WITH A DECENT
DAY SHAPING UP. RATHER UNSETTLED FLOW THEN TOWARD MIDWEEK/THU WITH
TIMING AND TEMPERATURE ISSUES LEADING TO A LOW CONFIDENCE MODEL
BLEND FORECAST AT THIS JUNCTURE.

CHERMOK
&&

.AVIATION...

18Z TAFS FOR KOFK...KLNK AND KOMA.

WILL CONTINUE TO MONITOR CLUSTER OF SHOWERS AND THUNDERSTORMS IN
WESTERN AND NORTH CENTRAL NEBRASKA ASSOCIATED WITH THE MID LEVEL
WAVE MOVING ACROSS NEBRASKA. OTHERWISE...THE COLD FRONT IS TO THE
SOUTH OF THE TAF SITES WITH NORTHWEST FLOW AT 10 TO 15KT THIS
AFTERNOON AND VFR CIGS WITH AREAS OF MVFR CIGS.

ZAPOTOCNY
&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 24, 4:35 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
435 PM CDT THU MAY 24 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
435 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY.

SCATTERED TO ISOLATED THUNDERSTORM WILL BE MOVING EAST ACROSS THE
AREA THROUGH THE EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED.
THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY BUT SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT INTO
MONDAY...THEN AGAIN FROM TUESDAY INTO THURSDAY.

SEVERE STORMS WILL BE POSSIBLE SUNDAY INTO SUNDAY NIGHT. LARGE HAIL
AND DAMAGING WINDS SHOULD BE THE MAIN HAZARDS. THERE ARE SOME
INDICATIONS THAT THE INGREDIENTS FOR AN OUTBREAK OF SEVERE STORMS
WILL COME TOGETHER SUNDAY AFTERNOON AND SUNDAY NIGHT. HOLIDAY WEEKEND
PLANS COULD BE ADVERSELY IMPACTED BY SEVERE STORMS SO LISTEN FOR
UPDATED OUTLOOKS AND FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

MILLER

In the hours before

Special weather statement, May 24, 4:42 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
442 PM CDT THU MAY 24 2012

NEZ016-017-030-031-042-242230-
BOONE NE-ANTELOPE NE-PIERCE NE-MADISON NE-PLATTE NE-
442 PM CDT THU MAY 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR BOONE...SOUTHEASTERN ANTELOPE...
SOUTHEASTERN PIERCE...MADISON AND NORTHWESTERN PLATTE COUNTIES
UNTIL 530 PM CDT...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM ELGIN TO 6 MILES EAST OF SPALDING...OR ALONG A LINE EXTENDING
FROM 34 MILES WEST OF NORFOLK TO 46 MILES EAST OF BURWELL...AND
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...ALBION...BATTLE CREEK...NEWMAN GROVE...ELGIN...
PETERSBURG...HADAR...MEADOW GROVE...LINDSAY...TILDEN AND PRIMROSE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 BETWEEN MILE MARKERS 50 AND 74.
 HIGHWAY 81 BETWEEN MILE MARKERS 157 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4171 9829 4203 9809 4219 9737 4212 9737
      4165 9765 4161 9829
TIME...MOT...LOC 2138Z 257DEG 29KT 4197 9808 4168 9825

DEE
Special weather statement, May 24, 5:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT THU MAY 24 2012

NEZ031-032-042-043-242315-
STANTON NE-COLFAX NE-MADISON NE-PLATTE NE-
526 PM CDT THU MAY 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTHERN COLFAX...
MADISON AND NORTH CENTRAL PLATTE COUNTIES UNTIL 615 PM CDT...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR NEWMAN GROVE...OR 23 MILES
SOUTHWEST OF NORFOLK...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISON...NEWMAN GROVE...CLARKSON...LEIGH...LINDSAY...CRESTON...
HUMPHREY AND CORNLEA.

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 133 AND 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4193 9702 4166 9701 4169 9781 4187 9781
TIME...MOT...LOC 2225Z 268DEG 34KT 4178 9772

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:06 PM CDTTornado WarningOAXButler, Seward13 min
May 23, 7:12 PM CDTTornado WarningOAXLancaster, Saunders33 min
May 23, 7:13 PM CDTSpecial Weather StatementOAXDodge47 min
May 23, 7:16 PM CDTSevere Thunderstorm WarningOAXButler, Saunders44 min
May 23, 7:35 PM CDTSevere Thunderstorm WarningOAXBurt, Washington40 min
May 23, 7:51 PM CDTSevere Thunderstorm WarningOAXDouglas, Saunders, Washington39 min
May 23, 8:24 PM CDTSevere Thunderstorm WarningOAXWashington36 min
May 23, 8:30 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders30 min
May 23, 8:42 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders33 min
May 23, 8:47 PM CDTSpecial Weather StatementOAXKnox28 min
May 23, 8:56 PM CDTSpecial Weather StatementOAXSaunders34 min
May 23, 8:58 PM CDTSpecial Weather StatementOAXLancaster47 min
May 23, 9:13 PM CDTSpecial Weather StatementOAXDouglas, Sarpy47 min
May 23, 9:21 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Saunders39 min
May 23, 9:35 PM CDTSpecial Weather StatementOAXAntelope, Cedar, Knox, Pierce55 min
May 23, 9:43 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce32 min
May 23, 9:57 PM CDTSpecial Weather StatementOAXSarpy33 min
May 23, 10:23 PM CDTSpecial Weather StatementOAXAntelope, Boone, Madison, Pierce, Platte67 min
May 23, 10:42 PM CDTSevere Thunderstorm WarningOAXBoone, Colfax, Madison, Platte, Stanton48 min
May 23, 11:38 PM CDTSpecial Weather StatementOAXColfax, Cuming67 min
May 24, 12:19 AM CDTSpecial Weather StatementOAXBoone116 min
May 24, 12:50 AM CDTSpecial Weather StatementOAXMadison, Platte, Stanton25 min
May 24, 1:02 AM CDTAreal Flood AdvisoryOAXBoone, Platte3 hr
May 24, 1:35 AM CDTSpecial Weather StatementOAXButler, Colfax, Platte55 min
May 24, 2:02 AM CDTAreal Flood AdvisoryOAXCuming, Thurston3 hr
May 24, 3:23 AM CDTAreal Flood AdvisoryOAXAntelope, Boone, Cedar, Knox, Pierce4 hr
May 24, 4:42 PM CDTSpecial Weather StatementOAXBoone, Madison48 min
May 24, 5:26 PM CDTSpecial Weather StatementOAXStanton49 min
May 24, 5:55 PM CDTTornado WarningOAXColfax, Platte22 min
May 24, 6:23 PM CDTSpecial Weather StatementOAXDodge37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.